MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 219999
Medical Device Problem Codes Application Program Problem: Parameter Calculation Error (1449); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided: cup was placed superior to plan and at 20 degrees of inclination, planned inclination was 40 degrees.Case type / application: tha 4.1.
 
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There has been similar event(s) for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding incorrect placement involving a mako tha software was reported.The event was confirmed.Method & results: product evaluation and results: the incorrect cup inclination cannot be attributed to a single definitive root cause.The available workflow data indicates several factors that may have influenced cup orientation, including sub-optimal pelvic registration capture, incomplete lowering of the robotic arm during reaming and impaction, and base array positioning in a lower-accuracy region of the camera field.A deep acetabular ream was also recorded, which would not directly affect inclination but may influence the superior position of the cup.Pre-surgery checks and service records indicate that the system was cleared for use prior to the surgery date and was cleared for clinical use on the day of and after the date of surgery.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of device history records shows that product was inspected and the quality inspection procedures were completed with no reported discrepancies.Complaint history review: a review of complaints in trackwise related to product shows other similar complaints for tha software - incorrect placement.Conclusions: based on the analysis of the relevant log files and session files, the alleged failure mode can be confirmed due to user error.Based on the information reviewed there is no indication of any inherent software issue.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
MAKO ROBOTIC ARM 3.1
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
deepan raju srinivasan
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24405519
Report Number3005985723-2026-00094
Device Sequence Number8299824
Product Code OLO
UDI-Device Identifier07613327395280
UDI-Public07613327395280
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown